Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 121, NWS Jackson, MS

April 4, 2008Attala County, Holmes County, Leake County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 4, 2008, 12:07 PM CDT for Attala County, Holmes County, Leake County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2008, 12:07 PM CDT (17:07 UTC)
Expired
Apr 4, 2008, 12:45 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Holmes County, MS, Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 12:16 PM CDTTSTM WND DMGPickens, MSSEVERAL TREES WERE BLOWN DOWN AROUND PICKENS.
Apr 4, 12:25 PM CDTTSTM WND DMG8 Sw Sallis, MSA COUPLE TREES WERE BLOWN DOWN OFF HWY 14.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 9:48 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 041707
TORJAN
MSC007-051-079-041745-
/O.NEW.KJAN.TO.W.0121.080404T1707Z-080404T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CDT FRI APR 4 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF KOSCIUSKO...
  SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF DURANT...
  NORTHERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1245 PM CDT

* AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FRANKLIN...
  OR 13 MILES SOUTHWEST OF DURANT...MOVING EAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES SOUTH OF DURANT BY 1215 PM CDT...
  NEWPORT BY 1220 PM CDT...
  MCADAMS BY 1225 PM CDT...
  KOSCIUSKO BY 1230 PM CDT...
  SMYRNA AND 8 MILES NORTH OF SINGLETON BY 1235 PM CDT...
  ZAMA BY 1240 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3320 8932 3287 8933 3288 8996 3290 9001
      3291 9002 3292 9005 3305 9005
TIME...MOT...LOC 1707Z 264DEG 47KT 3296 8995

$$

CME
1 follow-up statement
000 
WWUS54 KJAN 041719
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1220 PM CDT FRI APR 4 2008

MSC007-051-079-041745-
/O.CON.KJAN.TO.W.0121.000000T0000Z-080404T1745Z/
LEAKE MS-HOLMES MS-ATTALA MS-
1220 PM CDT FRI APR 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR SOUTHERN
ATTALA...SOUTHEASTERN HOLMES AND NORTHERN LEAKE COUNTIES...

AT 1220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR GOODMAN...OR 10 MILES SOUTH OF DURANT...
MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  NEWPORT BY 1225 PM CDT...
  7 MILES SOUTH OF MCADAMS BY 1230 PM CDT...
  SINGLETON BY 1240 PM CDT...
  SMYRNA AND 7 MILES SOUTHWEST OF ZAMA BY 1245 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3320 8932 3287 8933 3288 8996 3290 9001
      3307 8996
TIME...MOT...LOC 1720Z 274DEG 40KT 3293 8980

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 4, 10:13 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 4, 10:13 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT FRI APR 4 2008

...HEAVY RAINFALL AND SEVERE WEATHER STILL EXPECTED TODAY...

.UPDATE...LARGE CONVECTIVE COMPLEX BEARING DOWN ON FORECAST AREA
LATE THIS MORNING AND THIS AFTERNOON. INSTABILITY AND WIND FIELDS
WILL BE VERY FAVORABLE TO SUSTAIN AND EVEN INCREASE THIS ACTIVITY AS
IT MOVES EAST. WITH TEMPERATURES CLIMBING THROUGH THE 70S TO NEAR 80
AND DEWPOINTS IN THE MID TO UPPER 60S...WIND DAMAGE AND TORNADO RISK
WILL INCREASE WITH TIME. EXPECT THE CONVECTIVE COMPLEX TO RACE
QUICKLY ACROSS THE FORECAST AREA THROUGH THE LATE MORNING AND EARLY
TO MID AFTERNOON HOURS.  WE MAY YET HAVE TO DEAL WITH ANOTHER
THUNDERSTORM COMPLEX LATE THIS AFTERNOON AND EVENING AS ACTIVITY
CONTINUES TO DEVELOP OVER NE TEXAS...WHICH SHOULD MOVE QUICKLY
EASTWARD.

RADAR ALREADY ESTIMATING 1 TO 3 INCH STORM TOTAL RAINFALL ACROSS
SOUTHEAST ARKANSAS EXTENDING TO AROUND GRENADA MS. THE SEVERE
WEATHER RISK IS LESS IN THAT AREA DUE TO COLD POOLING BUT HEAVY
RAINFALL WILL CONTINUE FOR THE NEXT FEW HOURS.

HAVE MADE SOME MINOR UPDATES TO TEMPS AND DEWPOINTS TODAY WHERE THE
COLD POOL IS IN PLACE. WILL ADJUST POPS UPWARD TO NEAR 100 PERCENT
ALSO.

SW

&&

.PREV DISCUSSION...SHORT TERM...TODAY THROUGH SUNDAY...LATEST
SATELLITE IMAGERY SHOWED THE STRONG SHORTWAVE ASSOCIATED THE STORM
SYSTEM WAS MOVING INTO THE SOUTHERN PLAINS. THE ASSOCIATED COLD
FRONT EXTENDED FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY. IR
IMAGERY SHOWED A GENERAL SQUALL-LINE ALONG THE FRONTAL BOUNDARY.
OVER THE ARKLAMISS REGION IT WAS A QUIET NIGHT WITH DEWPOINTS IN THE
MIDDLE 60S AND TEMPS IN THE LOWER 70S AS OF 3 AM.

IT WILL BE QUITE ACTIVE TODAY WEATHER WISE. FOLLOWING THE GFS MODEL
A SURFACE LOW COMING THROUGH ARKANSAS FROM TEXAS WILL MOVE INTO THE
OHIO VALLEY. A SECOND SURFACE LOW WILL COME OUT OF NORTHERN LOUISIANA
...WHICH WILL PUSH ACROSS NORTH MISSISSIPPI INTO NORTH ALABAMA. THIS
WILL SLOW DOWN THE PROGRESS OF THE COLD FRONT ACROSS THE REGION FOR
TODAY. THIS WILL ALSO BRING THE POTENTIAL OF SOME LOCALLY HEAVY
RAINS FOR THE NORTHWEST DELTA REGION. THERE WILL BE A SERIES OF
MESOSCALE SURFACE FEATURES ALONG THE FRONT AS ONE IMPULSE AFTER
ANOTHER MOVE THROUGH THE LOWER MS VALLEY.

SURFACE WINDS WILL BE CONSIDERED FOR TODAYS FORECAST. LOW LEVEL WINDS
WILL BE QUITE STRONG...ESPECIALLY AS WE GET INTO THE AFTERNOON. THESE
WINDS SHOULD MIX DOWN TO THE SURFACE WITH WIND GUSTS THAT EXCEED 30
MPH AT TIMES. SO WILL CONTINUE LAKE WIND ADVISORY FOR THE ENTIRE
REGION FROM 14Z UNTIL 02Z. THE BEST WINDS SHOULD BE IN THE OPEN
NORTHWEST DELTA REGION.

AS FOR POTENTIAL SEVERE WEATHER AND FLOODING. AHEAD OF THE FRONT THE
ATMOSPHERE WILL BE UNSTABLE AND WILL ONLY GET MORE UNSTABLE AS THE
AREA HEATS UP. LOW LEVEL MOISTURE WILL HAVE PRECIPITABLE WATER OF
AROUND 1.7 INCHES WITH DEWPOINTS ALREADY WELL INTO THE MIDDLE
60S...WHICH COULD REACH NEAR 70 BY THE AFTERNOON. LOOKING AT SOME OF
THE INSTABILITY PARAMETERS...MLCAPES AROUND 2500...SURFACE CAPES >
3000 J/KG...60-80 KNOT MIDLEVEL JET ASSOCIATED WITH A MIDLEVEL SHORT
WAVE.  INITIALLY THERE MAY BE A CAP BUT AS HEIGHTS LOWER DUE TO THIS
MID LEVEL WAVE IT SHOULD QUICKLY ERODE AND THIS COULD LEAD TO ISLTD
TO SCT ACTIVITY DEVELOPING IN THE WARM SECTOR BY MIDDAY. THE STORMS
JUST AHEAD OF THE FRONT THESE STORMS WOULD PROVIDE THE GREATEST RISK
FOR SOME TORNADOES ESPECIALLY ONES NEAR THE SECONDARY SFC LOW OR
KINKS ALONG THE FRONT. ALONG THE FRONT A SQUALL-LINE OF STORMS ARE
EXPECTED WITH DAMAGING WINDS AND SOME TORNADOES POSSIBLE. THE LINE
IS EXPECTED TO BE A SLOW MOVER...WHICH ADDS TO THE LOCALLY HEAVY
RAIN POTENTIAL.  AS FOR FLOODING THIS COULD ACTUALLY BE THE GREATEST
ISSUE ESPECIALLY IN THE DELTA WHERE A SWOLLEN MISSISSIPPI AND YAZOO
RIVER ARE ALREADY CREATING PROBLEMS. ONE REALLY BIG PROBLEM IS THAT
THE LINE OF CONVECTION IS NOT EXPECTED TO MOVE VERY FAST. MID LEVEL
WINDS WILL ACTUALLY BE PARALLEL TO THE LINE...WHICH WILL NOT HELP IN
THE SPEED OF THE LINE. THIS WILL ALLOW FOR THE TRAINING OF STORM
CELLS. PRECIPITABLE WATER OF AROUND 1.7 INCHES WILL HELP WITH THE
DOWNPOURS AND VERY RICH BOUNDARY LAYER MOISTURE WILL CONTINUE TO
PUMP INTO THE DELTA. THERE WILL ALSO BE DECENT DIVERGENCE ALOFT AND
ALL OF THIS WILL LEAD TO VERY EFFICIENT STORMS WILL THE POSSIBLY OF
ISLTD LOCATIONS SEEING 4-5 INCHES OF RAIN ACROSS THE DELTA. THE
FLASH FLOOD WATCH WILL CONTINUE FOR TODAY AND TONIGHT...BEGINNING
AROUND 15Z AND LASTING THROUGH 12Z SATURDAY MORNING. RAINFALL WILL
BE DONE BY THAT TIME BUT FLOODING WILL LIKELY PERSIST FOR QUITE SOME
TIME.

AS FAR AS TEMPS ARE CONCERN MADE ONLY SMALL VARIATIONS WITH ADJUSTED
MAV GUIDANCE. HIGHS TODAY WILL RANGE FROM THE UPPER 60S NORTHWEST TO
THE AROUND 80 SOUTHEAST. FOR TONIGHT LOWS WILL RANGE FROM THE MIDDLE
40S NORTHWEST TO THE LOWER 60S SOUTHEAST. WENT CLOSE TO MAV HIGH
POPS.
/17/

SATURDAY THROUGH SUNDAY...BY SUNRISE SATURDAY THE COLD FRONT IS
EXPECTED TO BE JUST SOUTHEAST OF OUR SOUTHERN MOST COUNTIES WITH THE
UPPER TROUGH AXIS OVER OUR WESTERN COUNTIES AND PARISHES. THERE MAY
STILL BE A FEW SHOWERS OVER OUR SOUTHEAST COUNTIES BUT THEY SHOULD
END BEFORE NOON. A DRY WEEKEND IS EXPECTED FOR THE REMAINDER OF THE
ARKLAMISS. THE COLD FRONT AND UPPER TROUGH WILL SHIFT EAST DURING
THE DAY AND WEAK HIGH PRESSURE WILL MOVE OVER OUR REGION. THE CAA IN
THE WAKE OF THE FRONT IS EXPECTED TO BE RATHER WEAK AND THE
DECREASING CLOUD COVER SHOULD ALLOW FOR DECENT INSOLATION DURING THE
AFTERNOON. TEMPERATURES WILL BE COOLER THAN NORMAL BUT STILL TOP OUT
AROUND 70 DEGREES AT MOST SITES. HIGH PRESSURE AT THE SURFACE WILL
CONTINUE TO SHIFT EAST THROUGH SUNDAY RESULTING IN OUR NORTHERLY
FLOW SATURDAY BECOMING EASTERLY SATURDAY NIGHT AND SOUTHERLY AGAIN
BY SUNDAY AFTERNOON. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED
BACK OVER OUR AREA BY SUNDAY AFTERNOON AS SITES CLIMB INTO THE UPPER
70S TO LOWER 80S. RELATIVE HUMIDITIES WILL REMAIN PLEASANTLY LOW AS
SURFACE DEW POINTS WILL STILL BE IN THE 50S. A WEAK SHORT WAVE IS
EXPECTED TO CONTRIBUTE TO CONVECTION ALONG THE OLD COLD FRONT
MEANDERING IN THE NORTHERN GULF SUNDAY AFTERNOON BUT THIS ACTIVITY
IS EXPECTED TO REMAIN SOUTH OF OUR CWFA. /22/

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...AFTER A DRY START FOR THE
FIRST PART OF NEXT WEEK...MEDIUM RANGE MODELS HAVE TRENDED WETTER
FOR THE SECOND HALF OF THE WEEK. FOR MONDAY HIGH PRESSURE CENTERED
OVER THE NEW ENGLAND STATES WILL RIDGE DOWN THE EASTERN SEABOARD AND
BACK ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN A MUCH WEAKER
WEDGE THAN WE SAW LAST WEEKEND BUT RESULT IN A LIGHT DRY EAST WIND
OVER OUR CWFA MONDAY AND LAST INTO TUESDAY. THIS DRIER AIR IS
EXPECTED TO HINDER CONVECTION OVER OUR AREA INTO TUESDAY BUT...A
NORTHERN STREAM SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL
DROP A COLD FRONT OVER THE ARKLATEX TUESDAY AFTERNOON. THE PROXIMITY
OF THIS FRONT MAY LEAD TO A FEW SHOWERS AND THUNDERSTORMS LATE
TUESDAY AFTERNOON IN OUR WEST. OUR UPPER LEVEL FLOW WILL BACK
SLIGHTLY FROM NEAR ZONAL FLOW TO SOUTHWEST FLOW ALOFT WHILE THE
SURFACE LOW ASSOCIATED WITH THE APPROACHING COLD FRONT LIFTS NORTH
INTO CANADA. THIS WILL LEAD TO THE FRONT STALLING SOMEWHERE OVER OUR
CWFA WEDNESDAY. THE ECMWF BRINGS THE COLD FRONT FURTHER SOUTH INTO
OUR CWFA WEDNESDAY BEFORE STALLING IT AS COMPARED TO THE GFS. THE
HEAVIEST RAINFALL AND HIGHEST POPS ARE EXPECTED ALONG AND SOUTH OF
THE FRONT. THE ECMWF AND GFS DIVERGE FARTHER WITH THE FORECAST
BEYOND WEDNESDAY. THE ECMWF CLOSES OFF A LOW NEAR THE FOUR CORNERS
REGION LATE WEDNESDAY AND DOESNT BRING THIS SYSTEM THROUGH OUR
REGION UNTIL THE WEEKEND. THE GFS DIGS AND UPPER TROUGH OVER THE
WESTERN CONUS LATE WEDNESDAY BUT BRINGS A PROGRESSIVE OPEN UPPER
TROUGH AND A STRONG 993MB ASSOCIATED LOW THROUGH OUR REGION THURSDAY
NIGHT INTO FRIDAY. THIS STRONGER GFS SOLUTION WOULD BRING A THREAT
OF SEVERE WEATHER TO OUR CWFA THURSDAY AND THURSDAY NIGHT.
SURPRISINGLY THE STANDARD DEVIATIONS FOR TEMPS AND POPS THROUGH THIS
PERIOD ARE RATHER LOW WITH THE ENSEMBLE GUIDANCE. WL HOLD OFF
MENTION IN HWO OF SEVERE WEATHER POTENTIAL FOR THURSDAY UNTIL
GREATER CONFIDENCE IS REACHED. EXPECT MAINLY DIURNAL DEVELOPMENT OF
CONVECTION IN PROXIMITY OF STALLED FRONT WEDNESDAY THROUGH THURSDAY
WITH CONTINUATION OF ABOVE NORMAL TEMPERATURES. /22/

&&

.AVIATION...KGLH...KGWO AND KGTR ALREADY WITH POOR CONDITIONS AND
THIS SHOULD CONTINUE THROUGH MUCH OF THE DAY. THE CONVECTIVE LINE IS
EXPECTED AROUND KJAN AROUND 18Z AND THEN CONDITIONS SHOULD
DETERIORATE AROUND KMEI AND KHBG LATER THIS AFTERNOON. POTENITAL
EXISTS FOR CONTINUOUS LIGHTNING AND STRONG WIND GUSTS THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  54  71  51 / 100  99  13   0
MERIDIAN      77  55  71  48 /  91 100  30   0
VICKSBURG     75  53  71  49 / 100  81   8   0
HATTIESBURG   80  62  74  52 /  65  99  37   0
NATCHEZ       77  53  70  50 /  81  72  13   0
GREENVILLE    70  47  68  47 / 100  58   4   0
GREENWOOD     73  49  70  47 / 100  71   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR MSZ018-019-025>066-072>074.

     FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR MSZ018-019-025>027-034>036-040>042-047.

LA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR LAZ007>009-015-016-023>026.

     FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR LAZ007>009-015-016.

AR...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR ARZ074-075.

     FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR ARZ074-075.

&&

17/22
Hazardous weather outlook, Apr 4, 6:13 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
613 AM CDT FRI APR 4 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
613 AM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE TODAY AND TONIGHT.
SEVERE STORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA BUT THE
AREA OF GREATEST CONCERN WILL BE ALONG AND EAST OF A LINE FROM
JONESVILLE LOUISIANA...TO VICKSBURG...TO GRENADA MISSISSIPPI.

A SURFACE LOW MOVING INTO THE OHIO VALLEY WILL DROP A COLD FRONT INTO
OUR NORTHWEST COUNTIES AND PARISHES THIS MORNING. AT THE SAME TIME A
STRONG UPPER LEVEL DISTURBANCE WILL HELP DEVELOP A SECOND SURFACE LOW
THAT WILL MOVE TO THE EAST NORTHEAST ACROSS THE OUTLOOK AREA.  A LINE
OF STRONG THUNDERSTORMS THAT HAS DEVELOPED ALONG THE APPROACHING COLD
FRONT OVER ARKANSAS DURING THE NIGHT MAY BECOME SEVERE AS THEY MOVE
INTO PORTIONS OF THE DELTA EARLY THIS MORNING. THE MAIN CONCERN WITH
THESE WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH TORNADOES
CANNOT BE RULED OUT. THE RISK OF TORNADOES WILL INCREASE WHERE THERE
ARE BREAKS IN THE LINE. LATER THIS MORNING A FEW STORMS MAY BE ABLE
TO DEVELOP AHEAD OF THE COLD FRONT. A GOOD DEAL OF INSTABILITY IS
EXPECTED AHEAD OF THE FRONT AND IF ANY STORMS DEVELOP THEY COULD
QUICKLY BECOME SEVERE. THESE STORMS WOULD ALSO POSE A GREATER RISK
FOR TORNADO DEVELOPMENT.

HEAVY RAINFALL LEADING TO FLASH FLOODING WILL ALSO BE POSSIBLE TODAY
INTO TONIGHT OVER PORTIONS OF THE DELTA. THE HEAVIEST RAINFALL
IS EXPECTED GENERALLY ALONG AND NORTH OF A LINE FROM TALLULAH
LOUISIANA TO GRENADA MISSISSIPPI WHERE RAINFALL AMOUNTS OF 2 TO 4
INCHES WITH LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE. LIGHTER
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED SOUTH OF THE LINE.
FOR FURTHER INFORMATION PLEASE REFER TO THE FLASH FLOOD WATCH.

IN ADDITION...BREEZY WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35
MPH ARE EXPECTED TO DEVELOP TODAY OVER MOST OF THE AREA. ROUGH WATERS
ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
VEHICLES ALONG EAST WEST RUNNING ROADS ARE EXPECTED TO DEVELOP DUE TO
THE WINDS. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE
OUTLOOK AREA BEGINNING THIS MORNING AND LASTING INTO THE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED FOR TODAY AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Local storm report, Apr 4, 11:32 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     2 S WISNER              31.95N 91.66W
04/04/2008                   CATAHOULA          LA   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN

&&

AEG
Local storm report, Apr 4, 11:46 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1146 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
04/04/2008                   WEST CARROLL       LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN AROUND OAK GROVE

1045 AM     TSTM WND DMG     11 WSW OAK GROVE        32.80N 91.57W
04/04/2008                   WEST CARROLL       LA   UTILITY COMPANY

            SEVEREAL POWER POLES AND TREES DOWN JUST SOUTH OF THE
            TOWN OF GOODWILL

1058 AM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
04/04/2008                   FRANKLIN           LA   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN IN FRANKLIN PARISH

1102 AM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
04/04/2008                   FRANKLIN           LA   UTILITY COMPANY

            NUMEROUS POWER POLES BORKEN AND TREES DOWN ACROSS
            FRANKLIN PARISH REPORTED BY NE LA ELECTRIC COOP.

&&

AEG
Local storm report, Apr 4, 11:55 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     TSTM WND DMG     TRANSYLVANIA            32.68N 91.18W
04/04/2008                   EAST CARROLL       LA   EMERGENCY MNGR

            TRAILER ROOF BLOWN OFF AND POWER POLES DOWN

1143 AM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
04/04/2008                   WARREN             MS   TRAINED SPOTTER

            NUMEROUS POWER OUTAGES IN CITY. TRAFFIC LIGHT BLOWN DOWN
            NEAR MS RIVER BRIDGE

1143 AM     TSTM WND GST     VICKSBURG               32.33N 90.87W
04/04/2008  E60.00 MPH       WARREN             MS   TRAINED SPOTTER

            DOWNTOWN

1143 AM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
04/04/2008                   WARREN             MS   EMERGENCY MNGR

            TREE DOWN ON VEHICLE - NUMEROUS POWER LINES DOWN

1143 AM     FUNNEL CLOUD     REDWOOD                 32.48N 90.80W
04/04/2008                   WARREN             MS   FIRE DEPT/RESCUE

            VICKSBURG 911 REPORTED FUNNEL CLOUD NEAR REDWOOD

&&

AEG
Local storm report, Apr 4, 11:58 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1158 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     TSTM WND DMG     8 NNW TALLULAH          32.51N 91.24W
04/04/2008                   MADISON            LA   LAW ENFORCEMENT

            WIND DAMAGE NEAR PANTHER LAKE. TREES DOWN ON HOUSES NEAR
            W BEAR LAKE

&&

AEG
Local storm report, Apr 4, 12:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
04/04/2008                   WARREN             MS   TRAINED SPOTTER

            NUMEROUS TREES DOWN NEAR MILE MARKER 2 ON I-20 SCATTERED
            ACROSS HIGHWAY

&&

AEG
Local storm report, Apr 4, 12:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     BASTROP                 32.77N 91.91W
04/04/2008                   MOREHOUSE          LA   EMERGENCY MNGR

            TREES DOWN ACROSS PARTS OF MOREHOUSE PARISH

1041 AM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
04/04/2008                   WEST CARROLL       LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN AROUND OAK GROVE

1045 AM     TSTM WND DMG     11 WSW OAK GROVE        32.80N 91.57W
04/04/2008                   WEST CARROLL       LA   UTILITY COMPANY

            SEVEREAL POWER POLES AND TREES DOWN JUST SOUTH OF THE
            TOWN OF GOODWILL

1058 AM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
04/04/2008                   FRANKLIN           LA   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN IN FRANKLIN PARISH

1100 AM     TSTM WND DMG     BASKIN                  32.26N 91.75W
04/04/2008                   FRANKLIN           LA   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN

1102 AM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
04/04/2008                   FRANKLIN           LA   UTILITY COMPANY

            NUMEROUS POWER POLES BORKEN AND TREES DOWN ACROSS
            FRANKLIN PARISH REPORTED BY NE LA ELECTRIC COOP.

1107 AM     TSTM WND DMG     TRANSYLVANIA            32.68N 91.18W
04/04/2008                   EAST CARROLL       LA   EMERGENCY MNGR

            TRAILER ROOF BLOWN OFF AND POWER POLES DOWN

1107 AM     TSTM WND DMG     8 NNW TALLULAH          32.51N 91.24W
04/04/2008                   MADISON            LA   LAW ENFORCEMENT

            WIND DAMAGE NEAR PANTHER LAKE. TREES DOWN ON HOUSES NEAR
            W BEAR LAKE

1115 AM     TSTM WND DMG     2 S WISNER              31.95N 91.66W
04/04/2008                   CATAHOULA          LA   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN

1143 AM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
04/04/2008                   WARREN             MS   TRAINED SPOTTER

            NUMEROUS POWER OUTAGES IN CITY. TRAFFIC LIGHT BLOWN DOWN
            NEAR MS RIVER BRIDGE

1143 AM     TSTM WND GST     VICKSBURG               32.33N 90.87W
04/04/2008  E60.00 MPH       WARREN             MS   TRAINED SPOTTER

            DOWNTOWN

1143 AM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
04/04/2008                   WARREN             MS   EMERGENCY MNGR

            TREE DOWN ON VEHICLE - NUMEROUS POWER LINES DOWN

1143 AM     FUNNEL CLOUD     REDWOOD                 32.48N 90.80W
04/04/2008                   WARREN             MS   FIRE DEPT/RESCUE

            VICKSBURG 911 REPORTED FUNNEL CLOUD NEAR REDWOOD

1144 AM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
04/04/2008                   WARREN             MS   TRAINED SPOTTER

            NUMEROUS TREES DOWN NEAR MILE MARKER 2 ON I-20 SCATTERED
            ACROSS HIGHWAY

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 6:05 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery, Webster25 min
Apr 4, 8:38 AM CDTFlash Flood WarningJANBolivar, Carroll, Grenada, Leflore, Sunflower, Washington6 hr
Apr 4, 10:49 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren56 min
Apr 4, 11:16 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren44 min
Apr 4, 11:25 AM CDTTornado WarningJANIssaquena, Sharkey, Warren, Yazoo35 min
Apr 4, 11:30 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Yazoo60 min
Apr 4, 11:31 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson44 min
Apr 4, 11:41 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Madison, Warren64 min
Apr 4, 11:44 AM CDTTornado WarningJANHinds, Warren31 min
Apr 4, 11:53 AM CDTTornado WarningJANMadison, Yazoo52 min
Apr 4, 11:57 AM CDTTornado WarningJANHinds, Madison, Warren, Yazoo48 min
Apr 4, 12:04 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake41 min
Apr 4, 12:10 PM CDTTornado WarningJANHinds, Rankin50 min
Apr 4, 12:16 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson44 min
Apr 4, 12:30 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott45 min
Apr 4, 12:33 PM CDTTornado Warning EmergencyJANHinds, Madison, Rankin, Scott42 min
Apr 4, 12:40 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson35 min
Apr 4, 12:48 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston57 min
Apr 4, 12:52 PM CDTTornado WarningJANRankin, Scott, Smith38 min
Apr 4, 1:01 PM CDTSevere Thunderstorm WarningJANSimpson, Smith15 min
Apr 4, 1:02 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott58 min
Apr 4, 1:08 PM CDTRiver Flood WarningJANSunflower5 days
Apr 4, 1:08 PM CDTRiver Flood WarningJANSharkey55 hr
Apr 4, 1:08 PM CDTRiver Flood WarningJANCarroll, Leflore45 hr
Apr 4, 1:21 PM CDTSevere Thunderstorm WarningJANClarke27 min
Apr 4, 1:47 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale43 min
Apr 4, 3:58 PM CDTSevere Thunderstorm WarningJANJones32 min
Apr 4, 6:51 PM CDTSevere Thunderstorm WarningJANClaiborne39 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.